MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACUFEX-PRO SCISSOR UPBITER; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ACUFEX-PRO SCISSOR UPBITER; ACCESSORIES,ARTHROSCOPIC
Model Number 7207048
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the acufex profix was taken for cleaning the device was detached from the handle, the jaw was broken.The incident occurred after the procedure, no other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported acufex-pro scissor upbiter, used in treatment, will not be returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the jaw was found to be broken during cleaning.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force placed on the device during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the shaft had detached from the device handle.There was considerable wear on the device, but no debris.There did not appear to be any broken or missing components.A functional evaluation concluded that the handles could no longer actuate the device since they had become detached.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was confirmed and the root cause was associated with component failure.Factors that could have contributed to the reported event include rough sterilization processes or more frequent use than anticipated for the device.

Brand Name
ACUFEX-PRO SCISSOR UPBITER
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10242648
Report Number1219602-2020-00995
Device Sequence Number2485292
Product Code NBH
UDI-Device Identifier03596010252913
UDI-Public03596010252913
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207048
Device Catalogue Number7207048
Device Lot Number50715311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 06/13/2020
Supplement Date Received by Manufacturer07/28/2020
04/29/2021
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date08/01/2020
04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1